# SDR SIMA20130111003

- Difficulty date: January 11, 2013
- Submitted: January 14, 2013
- Operation: Air carrier
- Aircraft: N853AE
- Make and model: Emb EMB-135KL
- Aircraft serial: 145742
- Aircraft time: 22,744 hours, 21,624 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: NP15131111
- Part serial: 10281H3921
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

ON FLIGHT 4359 THE CREW REPORTED THAT DURING CRUISE THEY NOTICED A STRONG ELECTRICAL SMOKE SMELL IN THE COCKPIT.  THE FLIGHT ATTENDANT NOTICED IT FROM HER JUMPSEAT TO THE WING AERA.  NO SMOKE WAS SEEN.  DURING THE FLIGHT THE CREW COULD NOT LOCATE THE SMOKE SMELL SOURCE.  THE ODOR SEEMED TO COME AND GO EVERY FEW MINUTES.  THE CREW DECLARED AN EMERGENCY AND DIVERTED TO FWA.  THE CREW COMPLIED WITH THE EMERGENCY PROCEDURES.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  UPON LANDING CRASH, FIRE & RESCUE LOOKED FOR SIGNS OF FIRE OR SMOKE.  CFR NOTED ELECTRICAL SMOKE OUTSIDE OF THE AIRCRAFT BUT COULD NOT IDENTIFY A SOURCE AND NO SIGNS OF IMPENDING DANGER WAS PRESENT. THE AIRCRAFT WAS REMOVED FROM SERVICE.  REPLACED THE LEFT WINDSHIELD IAW 56-10-01.  THE OPERATIONAL CHECKS WERE GOOD.  NO LEAKS FOUND.  THE AIRCRAFT WAS RETURNED TO SERVICE.
